MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD HAKIM VENTRICULAR CATH; STANDARD CATHETERS
Catalog Number 823041
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers: 3013886523-2025-00273 , 3013886523-2025-00274.A physician reported that a hakim valve (id 823164), a hakim ventricular catheter (id 823041), and a bactiseal peritoneal catheter (id 823074) were implanted via a ventriculoperitoneal (vp) shunt on an unknown date and in an unknown setting.The devices were removed due to suspected obstruction on an unknown date.The patient¿s condition improved after explantation, so the devices were not replaced.According to information provided, it is unknown if patient had any signs and symptoms due to suspicion of obstruction.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The hakim ventricular catheter (id 823041) was returned for evaluation.Failure analysis - the catheter was visually inspected; no defects noted.Biological debris were noted on the catheter.The catheter was leak tested; no leak was observed.The catheter was irrigated; no occlusions was noted.The complaint was not confirmed.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could not be clearly determined as only 78mm catheter of the 140mm were returned.It could be due to biological debris occluding the catheter or due to a kink in the catheter.

Brand Name
HAKIM VENTRICULAR CATH
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23322777
Report Number3013886523-2025-00272
Device Sequence Number10637954
Product Code JXG
UDI-Device Identifier10381780518815
UDI-Public10381780518815
Combination Product (Y/N)Y
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTISEAL PERITHONEAL CATHETER (ID 823074); HAKIM VALVE (ID 823164)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown